Chemotherapy-induced Nausea and Vomiting (CINV)
Nausea and vomiting are common side effects of chemotherapy. Chemotherapy is intended to stop the growth of cancerous cells, but can also affect normal cells. This unintended damage to normal cells can be responsible for many side-effects including debilitating nausea & vomiting1.
Types of CINV
When do nausea and vomiting occur?
Nausea and vomiting can occur at different times depending on your specific chemotherapy regimen. The three widely recognized phases of CINV are2:
*Nometex™ helps prevent and reduce acute & delayed Chemotherapy-Induced Nausea and Vomiting (CINV)3,4.
- Baker PD, Morzorati SL, Ellett ML.The pathophysiology of chemotherapy-induced nausea and vomiting.Gastroenterol Nurs. 2005;28(6):469-80.
- Jordan K, Sippel C, Schmoll HJ. Guidelines for Antiemetic Treatment of Chemotherapy-Induced Nausea and Vomiting: Past, Present, and Future Recommendations. The Oncologist. 2007;12:1143-1150.
- Treish I, Shord S, Valgus J, et al. Randomized double-blind study of the Reliefband as an adjunct to standard antiemetics in patients receiving moderately-high to highly emetogenic chemotherapy. Support Care Cancer. 2003;11(8):516-21.
- Pearl ML, Fischer M, McCauley DL, et al. Transcutaneous electrial nerve stimulation as an adjunct for controlling chemotherapy-induced nausea and vomiting in gynecologic oncology patients. Cancer Nurs. 1999;22(4):307-11.